Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 53, NWS Amarillo, TX

June 3, 2013Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 3, 2013, 7:01 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2013, 7:01 PM CDT (00:01 UTC)
Expired
Jun 3, 2013, 8:00 PM CDT
In force
59 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Beaver County, OK, Texas County, OK

The radar

The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 3:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-380 J/kg
Mixed-layer LCL
2937 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:34 PM CDT, 27 minutes earlier.

Area forecast discussion, Jun 3, 6:34 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT MON JUN 3 2013

.AVIATION...
/00Z TAFS/ AREA OF STRONG TO SEVERE TSRA CURRENTLY MOVING OVER THE
KGUY TERMINALS SHOULD CONTINUE TO MOVE TO THE EAST AND SHOULD BE EAST
OF THE TERMINAL BY 0030Z. BRIEF MVFR VISBYS ARE POSSIBLE WITH THESE
STORMS ALONG WITH VARIABLE THUNDERSTORM WINDS. BEYOND 0030Z...NOT
EXPECTING ANY ADDITIONAL TSRA TO IMPACT ANY OF THE TERMINALS TONIGHT.
SO EXPECT VFR CONDITIONS WITH FEW-SCT HIGH BASED CU THROUGH THE
FORECAST PERIOD. A PRE-FRONTAL TROUGH WILL CAUSE WINDS TO VEER TO THE
NORTHWEST BY 08Z AT KGUY/KDHT AND BY 14Z AT KAMA. PRIOR TO THIS
SOUTHWEST WINDS 20-25 KTS WILL DIMINISH TO AROUND 10 KTS LATER
TONIGHT. THE DRYLINE IS EXPECTED TO PUSH EAST OF THE TERMINALS
TUESDAY FOCUSING ANY CONVECTION OFF TO THE EAST. POSSIBLE FOR TSRA TO
DEVELOP NEAR KGUY BETWEEN 20-00Z BUT CONFIDENCE IN THIS OCCURRING IS
TOO LOW TO MENTION AT THIS POINT IN THE FORECAST.

CLK

&&

.PREV DISCUSSION... /ISSUED 422 PM CDT MON JUN 3 2013/

SHORT TERM...TONIGHT
AFTERNOON DOPPLER RADAR IMAGERY SHOWING CLUSTER OF HIGH BASED
THUNDERSTORMS INITIATING IN SOUTHWESTERN KS...IN CLOSE PROXIMITY TO A
SURFACE LOW IN SOUTHEASTERN CO. THE DRYLINE HAS PUSHED INTO THE
WESTERN OK PANHANDLE BUT CURVES BACK INTO EASTERN NM. STRONG DAYTIME
HEATING AND CONVERGENCE ALONG THE DRYLINE WILL LEAD TO AN EXPANSION
IN STORM COVERAGE. HIGH-RES MODELS HAVE BEEN CONSISTENT IN SHOWING
THE STORMS IN SOUTHWESTERN KS CONGEALING INTO A MCS THAT WILL MARCH
EASTWARD INTO WESTERN OK LATER THIS EVENING WITH ANOTHER CLUSTER OF
STORMS INITIATING IN THE SOUTHEASTERN TX PANHANDLE. THIS CONVECTION
WILL BE AIDED LATER THIS EVENING/TONIGHT BY A STRENGTHENING LOW-LEVEL
JET OVER THE EASTERN TX PANHANDLE/WESTERN OK. DESPITE THE OUTPUT BY
THE HIGH-RES MODELS...MOST NWP GUIDANCE STILL SUGGESTS STORM COVERAGE
A LITTLE FURTHER TO THE WEST SO HAVE BROAD BRUSHED SLIGHT CHANCE POPS
OVER ALL BUT THE SOUTHWESTERN TX PANHANDLE. CONVECTION SHOULD WANE BY
06Z DUE TO INCREASING CINH. LOWS TONIGHT WILL RANGE FROM THE MID 50S
IN THE WESTERN ZONES TO THE MID 60S IN THE SOUTHEASTERN TX PANHANDLE.

LONG TERM...TUESDAY THROUGH SUNDAY
AN UPPER-LEVEL CLOSED LOW WILL SLIDE ACROSS THE NORTHERN PLAINS
TUESDAY AND WILL SEND A COLD FRONT THROUGH THE AREA LATER IN THE DAY.
THE DRYLINE IS EXPECTED TO MIX OUT A LITTLE FURTHER TO THE
EAST BY THE AFTERNOON...WITH DRY SOUTHWEST WINDS OVER MUCH OF THE
AREA. THIS WILL GREATLY LIMIT PRECIP CHANCES SO HAVE GONE AND REMOVED
SLIGHT CHANCE POPS IN THE MORNING. HOWEVER STRONG DAYTIME HEATING
/ALLOWING FOR TEMPS TO CLIMB WELL INTO THE 90S TO AROUND 100 DEGREES/
WILL SERVE AS A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORM
DEVELOPMENT NEAR THE DRYLINE AFTER 18Z. THE COLD FRONT WILL DROP
SOUTH DURING THE AFTERNOON WHERE IT WILL OVERTAKE THE DRYLINE.
INSTABILITY WILL INCREASE ACROSS THE AREA AS LOW-LEVEL MOISTURE
INCREASES BEHIND THE FRONT. THE UPPER LOW WILL MOVE OVER THE GREAT
LAKES REGION WED WHILE THE COLD FRONT SLIDES SOUTH OF THE PANHANDLES.
ALTHOUGH THE AREA WILL BE DISPLACED FROM SYNOPTIC SCALE PROVIDED BY
THE UPPER LOW AND CONVERGENCE ALONG THE FRONT...UPSLOPE SFC FLOW WILL
MAINTAIN A MOIST AND UNSTABLE AIR MASS. CONVECTION WILL BE TIED TO
THE PASSAGE OF ANY UPPER DISTURBANCES THAT WILL SWING ACROSS THE
PLAINS SOUTH OF THE BASE OF THIS UPPER LOW. DIURNAL HEATING CAN ALSO
CONTRIBUTE TO STORM INITIATION...ALTHOUGH TEMPS WILL BE MUCH COOLER
WITH HIGHS RANGING FROM NEAR 70 IN THE NORTHWEST OK PANHANDLE TO
AROUND 90 IN THE FAR SOUTHEAST TX PANHANDLE.

THE AREA WILL RESIDE UNDER NORTHWEST FLOW ALOFT THURSDAY SO HAVE
MAINTAINED SLIGHT CHANCE POPS OVER MUCH OF THE AREA WITH THE IDEA
THAT ANY CONVECTION DEVELOPING OVER THE HIGHER TERRAIN IN NM CAN MAKE
IT INTO THE PANHANDLES. AN UPPER WAVE WILL MOVE ACROSS THE NORTHERN
PLAINS BY THE WEEKEND. THIS CAN LEAD TO ANOTHER CHANCE FOR SHOWERS
AND THUNDERSTORMS. PRECIP CHANCES SHOULD END SUNDAY AS THE AREA GETS
UNDER THE INFLUENCE OF AN UPPER-LEVEL RIDGE BUILDING OVER THE DESERT
SOUTHWEST. TEMPS WILL BE PLEASANT BEYOND TUESDAY WITH HIGHS IN THE
70S AND 80S.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THIS EVENING OVER
THE WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. THE DRYLINE
WILL PUSH INTO THE CENTRAL PANHANDLES TUESDAY...WITH AFTERNOON
RELATIVE HUMIDITY VALUES FALLING TO AROUND 5 TO 15 PERCENT OVER
THE SOUTHERN AND WESTERN TEXAS PANHANDLE. HOWEVER 20 FOOT WINDS
UNDER 15 MPH WILL PRECLUDE ELEVATED AND CRITICAL FIRE WEATHER
CONDITIONS. A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY RESULTING
IN WINDS SHIFTING TO THE NORTH. CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL EXIST FOR MUCH OF THE WEEK WHILE AFTERNOON RELATIVE HUMIDITY
VALUES ABOVE 20 PERCENT ARE EXPECTED AREA WIDE BEYOND TUESDAY.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

99/99
Hazardous weather outlook, Jun 3, 3:40 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT MON JUN 3 2013

OKZ001>003-TXZ001>020-041100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
340 PM CDT MON JUN 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN
OKLAHOMA AND THE EASTERN TEXAS PANHANDLE UNTIL 11 PM CDT. ISOLATED TO
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND
OKLAHOMA PANHANDLES THIS EVENING AND TONIGHT WITH THE STRONGEST
STORMS EXPECTED TO BE ALONG AND EAST OF A GUYMON TO CLARENDON LINE.
LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS WITH
THESE STORMS.

ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE WESTERN
HALF OF THE PANHANDLES UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH
SATURDAY NIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. ONCE AGAIN
THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND
TONIGHT. STORM SPOTTERS SHOULD CONTINUE TO MONITOR THE FORECAST ON A
DAILY BASIS TUESDAY THROUGH SATURDAY...AS SPOTTER ACTIVATION MAY BE
NEEDED ON ONE OR MORE OF THESE DAYS.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS
EVENING.

CLK

In the hours before

Special weather statement, Jun 3, 4:57 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
457 PM CDT MON JUN 3 2013

OKZ001-032230-
CIMARRON OK-
457 PM CDT MON JUN 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CIMARRON COUNTY UNTIL
530 PM CDT...

AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF BOISE CITY...MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN CIMARRON COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3700 10211 3696 10209 3679 10263 3695 10272
      3700 10260
TIME...MOT...LOC 2158Z 246DEG 32KT 3691 10257

SCHNEIDER
Special weather statement, Jun 3, 5:28 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CDT MON JUN 3 2013

OKZ001-002-032300-
CIMARRON OK-TEXAS OK-
528 PM CDT MON JUN 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN TEXAS AND
NORTHEASTERN CIMARRON COUNTIES UNTIL 600 PM CDT...

AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF KEYES...OR 17 MILES
NORTHEAST OF BOISE CITY...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN CIMARRON COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3692 10201 3684 10244 3700 10250 3700 10204
TIME...MOT...LOC 2228Z 253DEG 18KT 3696 10237

SCHNEIDER
Special weather statement, Jun 3, 5:49 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
549 PM CDT MON JUN 3 2013

OKZ002-TXZ002-032345-
SHERMAN TX-TEXAS OK-
549 PM CDT MON JUN 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN SHERMAN AND
TEXAS COUNTIES UNTIL 645 PM CDT...

AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF GOODWELL...OR 13 MILES SOUTHWEST
OF GUYMON...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GUYMON...             OPTIMA...             HOOKER...
  HARDESTY...           GOODWELL...           BAKER...
  ADAMS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3693 10097 3653 10096 3649 10177 3681 10185
TIME...MOT...LOC 2250Z 258DEG 30KT 3660 10168

SCHNEIDER
Special weather statement, Jun 3, 5:53 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
553 PM CDT MON JUN 3 2013

OKZ001-002-040000-
CIMARRON OK-TEXAS OK-
553 PM CDT MON JUN 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEXAS AND EASTERN
CIMARRON COUNTIES UNTIL 700 PM CDT...

AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF KEYES...OR 14 MILES EAST OF
BOISE CITY...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  EVA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3687 10158 3660 10156 3661 10235 3679 10236
TIME...MOT...LOC 2253Z 267DEG 24KT 3671 10224

SCHNEIDER
Local storm report, Jun 3, 6:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT MON JUN 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             GUYMON                  36.69N 101.48W
06/03/2013  M0.88 INCH       TEXAS              OK   PUBLIC

&&

EVENT NUMBER AMA1300551

FENNER
Local storm report, Jun 3, 6:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT MON JUN 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             GUYMON                  36.69N 101.48W
06/03/2013  M1.00 INCH       TEXAS              OK   PUBLIC

&&

EVENT NUMBER AMA1300552

FENNER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:28 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree62 min
Jun 3, 8:24 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree66 min
Jun 3, 9:16 PM CDTSpecial Weather StatementAMADallam59 min
Jun 3, 9:21 PM CDTSevere Thunderstorm WarningAMALipscomb24 min
Jun 3, 9:43 PM CDTSpecial Weather StatementAMADeaf Smith, Oldham47 min
Jun 3, 9:47 PM CDTSevere Thunderstorm WarningAMALipscomb43 min
Jun 3, 10:25 PM CDTSpecial Weather StatementAMADeaf Smith, Oldham, Potter, Randall50 min
Jun 3, 10:42 PM CDTSpecial Weather StatementAMAOldham33 min
Jun 3, 10:59 PM CDTSpecial Weather StatementAMARoberts, Wheeler31 min
Jun 3, 11:14 PM CDTSpecial Weather StatementAMACarson, Potter, Randall31 min
Jun 3, 11:25 PM CDTSpecial Weather StatementAMALipscomb, Ochiltree35 min
Jun 3, 11:58 PM CDTSpecial Weather StatementAMALipscomb, Ochiltree47 min
Jun 4, 12:25 AM CDTSpecial Weather StatementAMARoberts50 min
Jun 4, 12:44 AM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree, Roberts61 min
Jun 4, 12:53 AM CDTSpecial Weather StatementAMADeaf Smith52 min
Jun 4, 1:16 AM CDTSpecial Weather StatementAMAArmstrong44 min
Jun 4, 1:37 AM CDTSpecial Weather StatementAMARandall38 min
Jun 4, 1:54 AM CDTSpecial Weather StatementAMACollingsworth, Donley, Wheeler66 min
Jun 4, 2:05 AM CDTSpecial Weather StatementAMAArmstrong, Randall40 min
Jun 4, 2:35 AM CDTSevere Thunderstorm WarningAMAArmstrong, Donley55 min
Jun 4, 3:26 AM CDTSevere Thunderstorm WarningAMACollingsworth, Donley64 min
Jun 4, 4:49 AM CDTSpecial Weather StatementAMACollingsworth26 min
Jun 3, 7:34 PM CDTSpecial Weather StatementAMATexas26 min
Jun 3, 9:39 PM CDTSevere Thunderstorm WarningAMACimarron, Texas36 min
Jun 4, 6:55 PM CDTSpecial Weather StatementAMACimarron35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.